MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2-2
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
An unused, unopened representative device was received by the manufacturer for investigation of an event previously reported under report reference number (b)(4).Upon examination, the representative device was found to have a leak.The device never made patient contact; therefore, no adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned representative device were conducted during the investigation.The actual complaint device was not returned.The representative device was unopened.The visual inspection of the returned device confirmed the presence of a leak in the metal segment of catheter, at a distance of 80.7 cm from proximal end of the device.The representative device was successfully inflated, and the balloon showed no signs of damage.Additionally, a document based investigation evaluation was performed.A review of the device history record showed two nonconforming events which could contribute to this failure mode; however, due to the individual nature of the product manufacturing and 100% verification of various defects, including inspection of the shaft and leak testing in final quality control prior to shipping, there is no indication that there is nonconforming product in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7502932
Report Number1820334-2018-01356
Device Sequence Number123700
Product Code DQY
UDI-Device Identifier10827002503134
UDI-Public(01)10827002503134(17)190219(10)6747912
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-2-2
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1